AF Association

Flecainide

I have been on Flecainide for a week now and i feel so unwell. breathless, headache, palpitations. heart burn unable to sleep, to mention a few things, my GP wants me to stay on it for another two weeks to see if it improves but im not so sure, i also take bisoprolol for paf.

17 Replies
oldestnewest

Know how you feel as I'm in a similar position. I'm taking amiodarone and digoxin and it's making me fee so ill! Arrithymia nurse says to continue on it until my cardioversion next Wednesday. It's been four weeks of hell and I'm unable to go out as feel dreadful. I really don't know what to advise you, but I do sympathise. It's o.k. for these professionals to say try and stick it out, but not easy for us doing it!!!

Reply

Bless you you sound worse then me, i can't even walk or ride my bike with out feeling really breathless and faint, and yet they tell you to exercise!!!

Reply

I'm not able to walk far either, nor ride my bike and my heart feels like it's trying to get out of my chest.. It's really hit me recently regarding the different degrees of AF people experience. If people have never had it really bad where the AF and drugs you are taking cause such extreme nasty effects, then they can't possibly understand. I was one of those people until very recently when my condition took a turn for the worse and my drugs made me feel so ill. I used to think what a fuss others were making and why don't they just relax and it will all go away. Learn to live with it and get on with life (I could do that then). Well, I was wrong!! I know understand that when you are feeling so ill it's impossible to carry on with your normal life. Every time I move my pulse goes sky high and into a crazy rhythm - that and my medication makes me feel so ill. So for me keeping still is the best thing to do right now. Forgive me everyone - I'm still just learning and I'm sorry I didn't realise before just how bad it can be.

Reply

Oh por you. I was put on Flecanide following an ablation - can certainly understand how you are feeling - awful!! My EP was marvellous seeing me out of hours and immediately said stop the Flecanide. So transferred me on to Amiodarone - thankfully no worries since his wise move. Hope your GP can understand and realise how you are feeling.

Mags

Reply

I was on Dronedarone, for about 3 years but AF was getting worse to so on Flecanide, not sure he do understand, at first he wanted to up my dose but i said no, we will see how it goes in the next few days, if no improvement then i will be going back. My cardiologist did mention Ablation if the meds don't work this time but i'm not seeing him till February.

Reply

Flecanide is one of the drugs that has not made me feel awful . I've been on it for four years. Hope you find a drug that suits you, it just shows how different we all are. Good luck. Teresa

Reply

Hi

I was on Bisoprosol 5mg and Flecanide 150mg and I started to get really bad dizzy spells the last time I blacked out and ended up in A&E with heart rate of 30 bpm and pauses of up to 5 seconds admitted to cardiac ward where they stopped the Bisoprosol and when back in NSR discharged. Still getting episodes of dizziness but not as bad, I going to have a 48 Hr halter test fitted tomorrow before review of medication du to have ablation in December. In the meantime have been feeling awfull not been up to much or able to get out been signed of work until after ablation.

wayne

Reply

Oh no that is not good, hope you feel better soon. im on 5mg Bisoprolol and 50mg twice a day of Flecanide my pulse is 50 bpm

Reply

The issue of which drugs suit which people is really challenging isn't it? I hope you all find something that works for you...I've come off all heart meds (except Warfarin) to clear out the system before starting Arythmol next week.......and feel better than I've felt for ages! It's not supposed to be like that!

Reply

No it's not supposed to be like that, I really feel for you but understand totally. Do you have AF episodes frequently or might a 'pill in the pocket' (where you only take it when you are having an episode) be an idea?

Reply

After several years on bisoprolol 10 mg, 8 months on flecainide (which didn´n suit me) and 5 months on dronedaron, which didn´t make the pAF bette,r considering the risk of adverse events also, I have now been taking propafenone (Rytmonorm) for a month with just 0,125 mg bisoprolol. I´m feeling much better without betablockers side effects with just some heartjumps and heart burn if not taken just after a meal. Although for me the interval between the tablets (600 mg daily, 2 x 2) feels important. My heart just gets a bit jumpy if the interval is too long. Hope Arytmol suits you Mamamarilyn.

Reply

Hi Kazzyr, I'm on 150mg of Flecainide twice a day and have no side effects. I've been on that dose over 4 years, with a lower dose for 2 years before that. It controls my AF. I've had 2 short episodes in the last 25 months, and I think one of them was perhaps due to forgetting to take my Flecainide for a whole day.

I was previously on Amiodarone for 10 months and I had awful side effects, chest and arm pain, and panic attacks. I felt that I wanted to pass out once when on the motorway.

It's a matter of finding which drugs work. We are all different, and the other medical conditions we have and the drugs we take for those are all different. I'm on inhalers for asthma (had that 40 years), steroids for polymyalgia (6 months), flecainide and warfarin for Parox AF (18 years), Doxazosin for enlarged prostate and hypertension (8 years), Furesomide for fluid retention in my legs and on my lungs (a year), and Simvastatin because I'm of a certain age (68). None of my conditions get in the way of leading a normal life. I drive too much and don't walk enough. I can't run as I used to. I'm overweight although even doctors have said that is to be expected because I'm tall (6' 7"). I'm not obese.

I hope you find the drugs that work for you.

Reply

Hi I'm 5mg of Bisoprolol and I felt so ill for the first month...I couldn't breath which I found more scary than the AF! All of a sudden my symptoms started to get much better...I suppose it was just a case of getting used to them I don't really know...but a week is not long...give it a month at least. I've just had my cardioversion and am now in sinus rhythm...just hope it stays there! I'm hoping to come of all drugs soon..fingers crossed. Good luck xxx

Reply

I hope you carry on improving :) i have been on bisoprolol for 4-5 years on various strengths and they made my blood pressure drop dangerously low, i have also been on flecanide before but with out bisoprolol and they made me so ill that i could not move with out feeling faint, this time i feel dizzy sick headaches can't sleep, and the breathlessness is worse now then it was without them. so i don't know i just it improves.

Reply

I Too was put on 150mg flecanide for PAF, and Bisoprolol 10mg, as soon as i took flecanide i had itching dry mouth and aches, now only take it as a pill in the pocket , i am waiting for ablation

Reply

I also have itching all over but did not connect it with Flecainide, I wake up very dizzy if that makes sense my head is always spinning.

Reply

Actually I was on Flecainide and bisoprolol together for a month , the first week it was really miserable , breathless, about to faint even I went to ER for this but nothing looks wrong there.

Then everything was normal , I felt a lot better and no more even ectopic beats

Unfortunately after that month I had a bad flutter attack , not sure it was atrial flutter only since it was the worse attack ever I thought it was death , I ended up in E&R then I had cardioversion , after that incident my EP said since I had attack even while I'm on Flecainade so it is useless for me and I stopped it and had ablation

My advise make a dairy , monitor your BP and pulse and based on that meet your doctor again in another week

These types of medication had a lot of side effects , but our bodies need more time to accommodate it , but if did you will be a lot better

Give it more time

I believe all rhythm control medication has similar side effects just like my current medication sotalol

Hope you will feel better soon

Reply

You may also like...